How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 11414
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I have taken imodium plus caplets i i am getting sideffects,

This answer was rated:

hi there ..i have taken imodium plus caplets i i am getting sideffects, they are black tarry stools bloating &cramps will it last long keith
RickMD :

I am online and happy to help you with your question today.

RickMD :

Imodium will slow down your intestines but it will not cause your stools to become black and tarry.

RickMD :

Are you available to chat?

RickMD :

We have been experiencing problems with the chat system for the last few days. Our engineers are working on it. However, I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)

Dr. Rick, MD and 3 other Medical Specialists are ready to help you
We have been experiencing technical difficulties with the chat system. Please allow me to retype my chat here for your review:
RickMD : I am online and happy to help you with your question today.
RickMD : Imodium will slow down your intestines but it will not cause your stools to become black and tarry.
RickMD : Are you available to chat?
I am concerned about your continued symptoms and your black and tarry stools.
There is a very good possibility that you are bleeding inside your intestines.
Keith, you really need to be seen by a doctor today. If you can not get into your regular MD for an evaluation I suggest you go to the emergency room.
This is not something you want to mess around with.
Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.
Thanks in advance,
Dr. Rick
Please accept my apologies for the technical problems we have experienced with the chat system today.
Dr. Rick, MD and 3 other Medical Specialists are ready to help you
Hi Keith,
I was just thinking about you today and wondering what the doctors found. Did they get to the source of your GI bleeding?
I hope you are feeling better.
DrRick MD FACS